Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 28, NWS Melbourne, FL

August 30, 2016

NWS Melbourne, FL issued this small craft advisory at Aug 30, 2016, 3:18 PM EDT. It took effect at Aug 30, 2016, 4:00 PM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2016, 3:18 PM EDT (19:18 UTC)
In effect from
Aug 30, 2016, 4:00 PM EDT
Expired
Aug 31, 2016, 5:00 PM EDT
In force
25 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

849 
WHUS72 KMLB 301918
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
318 PM EDT TUE AUG 30 2016

AMZ552-555-570-572-575-311500-
/O.NEW.KMLB.SC.Y.0028.160830T2000Z-160831T1500Z/
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
318 PM EDT TUE AUG 30 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT WEDNESDAY. 

* WINDS...SOUTH WINDS AROUND 20 KNOTS.

* WAVES/SEAS...6 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
257 
WHUS72 KMLB 311424
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1024 AM EDT WED AUG 31 2016

AMZ570-572-312100-
/O.EXT.KMLB.SC.Y.0028.000000T0000Z-160831T2100Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
1024 AM EDT WED AUG 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...SOUTH WINDS AROUND 20 KNOTS. 

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ552-555-575-311530-
/O.CON.KMLB.SC.Y.0028.000000T0000Z-160831T1500Z/
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
1024 AM EDT WED AUG 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...SOUTH WINDS AROUND 20 KNOTS THROUGH LATE THIS MORNING
  WILL GRADUALLY SUBSIDE TO AROUND 15 KNOTS THIS AFTERNOON. 

* WAVES/SEAS...5 TO 7 FEET THROUGH LATE MORNING SUBSIDING TO 4
  TO 6 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ULRICH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 30, 10:15 AM EDT, 5 hours 3 minutes earlier.

Area forecast discussion, Aug 30, 10:15 AM EDT, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1015 AM EDT TUE AUG 30 2016

.DISCUSSION...

...Heavy Rain Potential into This Evening...
...High Rain Chances will Persist into Late Week...

Morning Cape sounding shows deep tropical moisture plume over the
area with precipitable water values of 2.40 inches. Bulk of clouds
and convection are over the Atlantic but surface heating over land
will produce widespread showers and scattered storms. Pseudo warm
front will lift north across the area today with 850 mb flow
increasing 20 knots out of the south. This will promote heavy rain
potential with training cells focused from the Cape and Orlando
southward. There has been some heavy rain along the Volusia coast
early this morning but this is much needed.

Rainfall amounts of 1-3 inches with locally higher amounts are
expected across central/southern sections through this evening. The
forecast challenge is when a Flood Watch may become necessary. Will
be collaborating with other FL WFOs and WPC early this afternoon.

Tropical Depression Nine slowly continues to move slowly WNW over
the south-central Gulf and is still expected to become a tropical
storm as it slowly organizes. The tropical cyclone will begin to
lift more northward tonight well out over the Gulf.

&&

.AVIATION...advertising prevailing -RA with VCTS most TAFs.
MVFR cigs common in deep tropical moisture. Increasing shower
chances (fast moving) with embedded thunder with other threats of
heavy downpours and gusty winds up to 35 kts.

&&

.MARINE...
No significant changes to current coastal waters forecast. Will
likely need a small craft advisory for at least southern and
offshore waters beginning late today thru tonight.

Numerous shower activity with isolated lightning storms forecast
through the period as very deep moisture settles across the area.
Expect from convection occasional cloud to water lightning, very
heavy downpours, and gusty winds in squalls in excess of 35 kts
possible with locally higher seas making for less than favorable
boating conditions.

ESE/SE surface flow today approaching 15-20 kts at times over the
open Atlc. Small craft will need to exercise caution here. Local
winds to around 20 kts late afternoon/evening away from the east
coast as directional component varies from SSE to SSW. The
combination of wind chop and long period swell will keep seas 4-5FT
near shore and 5-6FT offshore/Gulf Stream.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  88  75  87  76 /  70  50  70  60
MCO  88  74  87  76 /  70  40  70  50
MLB  86  76  89  78 /  70  60  70  60
VRB  86  75  89  75 /  80  60  70  50
LEE  88  76  86  76 /  70  40  70  60
SFB  88  76  88  76 /  70  40  70  50
ORL  88  75  87  76 /  70  40  70  50
FPR  87  76  89  76 /  80  60  70  50

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.

&&

kelly/pendergrast
Hazardous weather outlook, Aug 30, 9:05 AM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
905 AM EDT TUE AUG 30 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-310100-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
905 AM EDT TUE AUG 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
NUMEROUS SHOWERS CONTAINING OCCASIONAL LIGHTNING STORMS WILL MOVE
QUICKLY NORTHWEST TO NORTH AT AROUND 20 MPH, AND WILL BE CAPABLE
OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING STRIKES, BRIEF
HEAVY DOWNPOURS, AND WIND GUSTS AS HIGH AS 30 TO 40 MPH. HEAD
INDOORS IF SKIES LOOK THREATENING, OR YOU HEAR THUNDER.

.FLOOD IMPACT...
LOCALIZED HEAVY RAIN AMOUNTS OF TWO TO THREE INCHES WILL BE
POSSIBLE...ESPECIALLY FROM NEAR CAPE CANAVERAL TO LAKE OKEECHOBEE
DUE TO THE POSSIBLY OF TRAINING HEAVY SHOWERS AND ISOLATED
LIGHTNING STORMS. THIS CAN LEAD TO STANDING WATER IN LOW SPOTS AND
ON ROADWAYS.

.RIP CURRENT IMPACT...
THE COMBINATION OF OCEAN SWELL AND LOCAL TIDES WILL RESULT IN A
HIGH RISK FOR DANGEROUS RIP CURRENTS AT THE CENTRAL FLORIDA
ATLANTIC COAST BEACHES. WHILE THE RIP HAZARD WILL BE IN PLACE ALL
DAY, THE HIGHEST THREAT WILL OCCUR FROM MID MORNING THROUGH LATE
AFTERNOON DUE TO TIDES.

IN ADDITION TO STRONG RIP CURRENTS...LONGSHORE CURRENTS ARE FORECAST.
A SOUTHEAST WIND OF 15 TO 20 MPH WILL RESULT IN A NORTHWARD FLOWING
CURRENT ALONG THE BEACHES. IF YOU FIND YOURSELF MOVING NORTHWARD
ALONG THE COAST INTO DEEP WATER, REMAIN CALM AND DO NOT SWIM
DIRECTLY BACK AGAINST THE CURRENT. SIGNAL FOR HELP AND TRY TO SWIM
AT AN ANGLE TO THE CURRENT AND BACK TO SHORE. AVOID SWIMMING NEAR
PIERS AND JETTIES WHERE SEAWARD FLOWING RIP CURRENTS ARE STRONG.
TO LESSEN YOUR CHANCES OF BECOMING CAUGHT IN A RIP CURRENT,
ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
WIND GUSTS UP TO 35 KNOTS WILL BE POSSIBLE WITH LOCALLY HIGHER
WAVES ON AREA LAKES, THE INTRACOASTAL WATERWAYS, AND THE NEAR
SHORE ATLANTIC WATERS.

.WATERSPOUT IMPACT...
MARINE INTERESTS SHOULD BE ALERT FOR THE POTENTIAL OF ISOLATED
WATERSPOUTS THROUGH TONIGHT.

.WIND AND SEA IMPACT...
THE COMBINATION OF WIND CHOP AND SWELL WILL BUILD SEAS TO 6 FEET
OVER THE GULF STREAM RESULTING IN POOR CONDITIONS FOR OPERATORS OF
SMALL CRAFT. SOUTHEAST TO SOUTH WINDS 15 TO 20 KNOTS ARE ALSO
FORECAST OVER THE COASTAL WATERS. SMALL CRAFT SHOULD EXERCISE
CAUTION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
TROPICAL DEPRESSION NINE, LOCATED OVER THE SOUTHEAST GULF, IS
FORECAST TO MOVE WEST-NORTHWEST AND INTENSIFY INTO A TROPICAL
STORM. THE SYSTEM WILL THEN TURN NORTHWEST AND NORTHWARD BY LATER
TONIGHT, BEFORE TURNING SHARPLY NORTHEASTWARD WEDNESDAY, AND THEN
MOVING ACROSS NORTHERN FLORIDA BY LATE THURSDAY AND THURSDAY
NIGHT.

VERY MOIST AIR ON THE EASTERN SIDE OF THE SYSTEM WILL BRING SHOWERS
AND STORMS WITH VERY HEAVY RAINFALL THROUGH WEDNESDAY, WITH THE
THREAT OF LOCALIZED FLOODING FROM THE SEVERAL ROUNDS OF SHOWERS
AND STORMS THAT ARE EXPECTED OVER THE NEXT FEW DAYS. THERE ALSO
EXISTS A RISK FOR INCREASINGLY GUSTY WINDS AND ISOLATED TORNADOES
AS THE CENTER OF THE SYSTEM APPROACHES FLORIDA, ESPECIALLY ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

TES/JP

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 3:28 AM EDTRip Current StatementMLBVolusia17 hr
Aug 30, 4:43 PM EDTSpecial Weather StatementMLBLake47 min

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.